MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S7L CEMENTED

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S7L CEMENTED
Model Number 02.12.KA07L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561); Aseptic loosening (4883)
Date of Event 04/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 april 2026 gmk-spherika 02.12.Ka07l gmk spherika femoral component s7l cemented (k211004) lot: 2206208: (b)(4) items manufactured and released on 06-jul-2022.Expiration date: 10-jun-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.E0510fl gmk-sphere tibial insert e-cross - flex 5l - 10mm (k202022) lot: 2248062: (b)(4) items manufactured and released on 03-apr-2023.Expiration date: 14-mar-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Preliminary investigation based on the information reported in the complaint form approximately two years and nine months following the primary procedure, the patient presented with pain and instability associated with loosening of the femoral component.Upon clinical evaluation, the surgeon noted that a portion of the cement applied during the primary implantation had not achieved complete adhesion.It is not possible to clearly determine whether the issue is related to the bone-cement interface or the implant-cement interface.Suboptimal cementation may be attributable to multiple factors, the majority of which are not related to the device itself.These factors may include, but are not limited to, aspects of the cementation technique, intraoperative temperature conditions, timing of cement application, and the presence of fluids at the cement-implant interface.Based on the available information, it is not possible to conclusively identify the root cause of the complaint.Root cause:aseptic loosening is a known, literature-described adverse event following primary joint arthroplasty, and its causes are often multifactorial and not always clearly identifiable.In this case, loosening of the femoral component may be associated with suboptimal cementation, which can be influenced by several non-device-related factors, including cementation technique, timing of application, intraoperative conditions, and the presence of fluids at the cement interfaces.There is no indication that any potential device-related issue may have caused or contributed to the event, and the investigation does not identify any manufacturing-related issue or systemic deficiency.
 
Event or Problem Description
At about 2 years and 9 months from the primary, the patient came in presenting pain and instability due to a loose femur.The surgeon observed that some of the cement used to attach the femur in the primary surgery did not adhere completely.The surgeon revised the gmk-spherika s7 femoral component to a gmk-revision s4 femoral component with augments and revised the gmk-spherika 10mm insert to a semiconstrained 12mm insert.The surgery was completed successfully.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
GMK SPHERIKA FEMORAL COMPONENT S7L CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25039774
Report Number3005180920-2026-00362
Device Sequence Number10411054
Product Code JWH
UDI-Device Identifier07630345716156
UDI-Public07630345716156
Combination Product (Y/N)N
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA07L
Device Lot Number2206208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American